MAUDE Adverse Event Report: SEASPINE, INC SHORELINE RT; INTERBODY, 20X15X7MM, 7 DEGREE, RT

SEASPINE, INC SHORELINE RT; INTERBODY, 20X15X7MM, 7 DEGREE, RT
Model Number 85-6707
Medical Device Problem Codes Migration or Expulsion of Device (1395); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event was initially reported on (b)(6).This report is being submitted to provide the information of the 85-6707-sp interbody, 20x15x7mm, 7 degree, rt involved in the event.The contributors to the root cause are as follows: the failure on the locking cover side was likely caused by the stripped threads on the spacer, which prevented the locking cover from achieving proper engagement after fixation. on the screw portion of the failure, the loss of bone integrity from the re-trajectory at that screw location would have contributed to the difficulty.  first, like the stripped threads on the spacer, create a situation that would prevent the screw from achieving the optimal tapping/threading into the bone. also, the lack of overall height available in the collapsed vertebral body limits the choices available for both screw depth & angulation during fixation into the vertebral body.Review of labeling (ifu): possible adverse events like other spinal system implants, the following adverse events are possible.This list is not exhaustive: delayed union or nonunion (pseudarthrosis).Loosening of spinal fixation implants may occur due to inadequate initial fixation, latent infection, and/or premature loading, possibly resulting in bone erosion, migration, or pain.Loss of proper spinal curvature, correction, height, and/or reduction.Postoperative fracture due to trauma, defects, or poor bone stock.
 
Event or Problem Description
This event was initially reported on (b)(6).This report is being submitted to provide the information of the 85-6707-sp interbody, 20x15x7mm, 7 degree, rt involved in the event.Seaspine was made aware on (b)(6) 2023 that a patient underwent spinal surgery consisting of seaspine' s shoreline system.The index surgery took place on (b)(6) 2022.The x-ray provided appears to show that a screw loosened post-operatively.On (b)(6) 2023 the reporter noted that at the 3-month checkup, the screw had started to back out already as observed on a lateral x-ray.At a subsequent checkup about a month ago the surgeon observed that the screw had become completely disassociated with the rest of the construct.The reporter added that the construct span from c5-c7.The c5 and c6 vertebral bodies both appear to have some collapse to them.They appear to be much shorter in height than the adjacent levels, making them wonder about bone quality.Also, during the procedure the resident took a trajectory into c6 that dr.Lennarson didn't like so he revised a couple of screws during the index procedure.A revision surgery then took place on (b)(6) 2023.

Brand Name
SHORELINE RT
Common Device Name
INTERBODY, 20X15X7MM, 7 DEGREE, RT
Manufacturer (Section D)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer (Section G)
SEASPINE, INC
5770 armada drive
carlsbad CA 92008
Manufacturer Contact
robin quiusky
5770 armada drive
carlsbad 
MDR Report Key17623449
Report Number3012120772-2023-00027
Device Sequence Number6084148
Product Code ODP
UDI-Device Identifier10889981164225
UDI-Public10889981164225
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K183083
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number85-6707
Device Catalogue Number85-6707
Device Lot NumberAU1081104F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2023
Initial Report FDA Received Date08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/10/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3-HOLE PLATE, LOCKING COVER, INTERBODY, SCREWS.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown